MAUDE Adverse Event Report: CONVATEC CURE CATHETER; CATHETER, STRAIGHT

CONVATEC CURE CATHETER; CATHETER, STRAIGHT
Model Number HM14C
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 3005471919.
 
Event or Problem Description
End user reports coude tips causing him bleeding have "a more pronounced hook" and feel rough compared to others.Consumer has been using this product for about 3 months when he first started cathing for retention from bph.He is aware of proper coude tip placement.He said about 4 times this has happened to him he estimates from various boxes over these few months.He only has the last box he had at least one in and was able to relay the lot #, see above.He said the problematic ones "have a more pronounced hook at the end", and that tip seems "more rough and not as polished" than others.He can even see this when he has taken a magnifying lens to it.He said these feel like they are scratching him, his urethra, particularly with insertion.He said he has blood with use of ones like this those 4 times he estimates.It would take about a day for it to dissipate without intervention and for it to no longer be seen in his urine.Not on blood thinners.He mentioned this had occurred on a checkup with his md but no interventions.He has discarded these with issue.No photo available.
 
Additional Manufacturer Narrative
Investigation findings: sample inspection: - 13 retained samples from lot 25b00101 were visually and physically inspected.- no abnormalities found in tip shape or surface texture.- after immersion, tips felt smooth.Manufacturing process review: - operators were trained and qualified.- equipment operated normally with no deviations.Method: - work instructions were followed.- inspections were conducted regularly and met standards.Measurement: - in-process and factory-release inspections showed no defects.Root cause analysis: - surface roughness may be due to residual fibers from ordinary cotton swabs used to clean molds.- this could explain the gritty texture observed by the user.Corrective & preventive actions: ¿ update work instructions.¿ replace ordinary cotton swabs with lint-free purification swabs for mold cleaning.¿ completion date: (b)(6) 2025 investigation: ¿ no physical evidence (images or samples) was received from the customer.¿ the issue of over-bending is rare and not observed in retained samples.¿ the rough surface may be linked to mold cleaning practices.¿ the company will continue to monitor and follow up if more information is provided.This investigation will be closed.This issue will be monitored through the post market product monitoring review process, (b)(4).Fda registration number: reporting site: 1049092.Manufacturing site: 3005471919.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
CURE CATHETER
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key22922863
Report Number1049092-2025-00224
Device Sequence Number10354122
Product Code EZD
UDI-Device Identifier00815947020345
UDI-Public00815947020345
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberHM14C
Device Lot Number25B00101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale